MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-AVP2-018
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Event or Problem Description
The article, ¿hemodialysis-related portal-systemic encephalopathy: a rare cause of recurrent encephalopathy among patients on maintenance hemodialysis" was reviewed.The research article presents a case study of a 50 years old male with history of diabetes mellitus (dm) with microvascular complications, was initiated on hemodialysis through right ijv cuffed catheter following irreversible acute on chronic kidney disease due to superadded infection-related gn¿ on underlying advanced diabetic nephropathy.He had low c3 levels and kidney biopsy had shown diffuse proliferative glomerulonephritis with background diabetic nodular glomerulosclerosis, 5 of 13 glomeruli showed cellular crescents.The renal function progressively deteriorated despite trial of steroids.His past history was significant for an episode of acute pancreatitis, acute coronary syndrome on medical management and regular alcohol consumption.Two months into hd he developed acute onset altered mental status.On examination, he had gait instability and flaps.His serum ammonia level was elevated (67 mmol/l) despite acceptable urea reduction rates on hemodialysis.Ultrasound abdomen showed fatty liver and upper gi endoscopy showed no varices.Liver stiffness measurement done using echosens fibroscan 402 showed a medium stiffness value of 7.5 kpa.In the absence of advanced cirrhosis and lack of clinically significant portal hypertension a contrast ct of abdomen was done to look for any abnormal portosystemic communication.A tortuous and prominent collateral vein from the portal vein was seen draining to the left renal vein.Shunt embolism by an 18 mm amplatzer vascular plug (avrii) was done on october- 2019.Follow up ct showed complete occlusion of collaterals.He was put on oral anticoagulation in view of thrombosis of common iliac and right external iliac veins after procedure.Post-procedure, patient is undergoing thrice-weekly hemodialysis of 4 hours duration till date with no further incidence of encephalopathy.The article concluded, recurrent encephalopathy can occur in dialysis patients due to symptomatic psvs and hrpse should be considered even in non-cirrhotic cases for early detection and effective management.The primary and correspondence author of the article is, feroz aziz, md, department of nephrology, aster mims hospital, nh 66, calicut, road, changuvetty, kerala 676501, india.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
As reported in a research article, a patient with recurrent hemodialysis treatment underwent a shunt embolism by an 18 mm amplatzer vascular plug ii.An event of thrombosis was reported.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review, and no device or additional patient information was received for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.B3: date is estimated.H6: clinical code 4582 was removed and code 4440 was added.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key14838348
Report Number2135147-2022-00448
Device Sequence Number11354528
Product Code KRD
UDI-Device Identifier00811806010427
UDI-Public00811806010427
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K071699
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-AVP2-018
Device Catalogue Number9-AVP2-018
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2022
Supplement Date Received by Manufacturer07/07/2022
Initial Report FDA Received Date06/27/2022
Supplement Report FDA Received Date07/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale